Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suggest treatment for pigmented purpuric dermatosis on legs

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
HAVE PIGMENTATION ON LOWER LEGS MY DOC SENT ME TO DERMATOLOGIST.
SHE LOOKED AT IT AND SAID IT WAS SECOMDARY TO POOR BLOOD CIRCULATION IN LOWER
LEGS AND SMALL RED BLOOD CELLS LEAKING IRON. GAVE ME A CREAM TO BUY WAS HELPING
BUT TODAY THE PIGENTATION WAS BURNING NEVER HAD THAT BEFORE THE CREAM HELPED
AFTER I SHOWERED BUT WHAT CAUSED THE BURNING SENSATION. WHAT CAN I DO TO
IMPROVE LOWER LEG BLOOD CIRCU;ATION
Posted Sat, 9 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Geetika Paul 11 hours later
Brief Answer:
Chronic leg pigmentation disease, follow measures

Detailed Answer:
Hi


I understand your concern regarding your skin problem and I hope I am able to help you in the same.
Now from the description, it looks like you have developed pigmented purpuric dermatosis which is basically a pigmentation of the skin in the lower legs which tends to develop due to statis and leaking out of red blood cells.
Firstly, as you must be already aware, that this is basically a harmless skin condition which tend to occur in some people. In patients who are symptomatic or have any associated discomfort , topical steroid creams are prescribed.
Irritation in such lesions can be due to the disease itself or it can be due to any outside agent like a new cloth or socks or due to application of any new cream or oil or things like dettol or savlon.
Application of a topical steroid cream like cortisone helps in most cases to relieve the associated discomfort .
To avoid increase in the lesions and to improve blood circulation, try to keep legs slightly elevated at night with a light pillow underneath legs. Take rest during day time also with leg elevation in between. This prevents blood stasis and improves circulation .

Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor